Volume 22, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Additive invariants of orbifolds

Gonçalo Tabuada and Michel Van den Bergh

Geometry & Topology 22 (2018) 3003–3048
Abstract

Using the recent theory of noncommutative motives, we compute the additive invariants of orbifolds (equipped with a sheaf of Azumaya algebras) using solely “fixed-point data”. As a consequence, we recover, in a unified and conceptual way, the original results of Vistoli concerning algebraic K–theory, of Baranovsky concerning cyclic homology, of the second author and Polishchuk concerning Hochschild homology, and of Baranovsky and Petrov, and Cǎldǎraru and Arinkin (unpublished), concerning twisted Hochschild homology; in the case of topological Hochschild homology and periodic topological cyclic homology, the aforementioned computation is new in the literature. As an application, we verify Grothendieck’s standard conjectures of type C+ and D, as well as Voevodsky’s smash-nilpotence conjecture, in the case of “low-dimensional” orbifolds. Finally, we establish a result of independent interest concerning nilpotency in the Grothendieck ring of an orbifold.

Keywords
orbifold, algebraic $K$–theory, cyclic homology, topological Hochschild homology, Azumaya algebra, standard conjectures, noncommutative algebraic geometry
Mathematical Subject Classification 2010
Primary: 14A15, 14A20, 14A22, 19D55
References
Publication
Received: 24 April 2017
Revised: 21 December 2017
Accepted: 5 March 2018
Published: 1 June 2018
Proposed: Dan Abramovich
Seconded: Richard Thomas, Haynes R Miller
Authors
Gonçalo Tabuada
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Departamento de Matemática e Centro de Matemática e Aplicações
Faculdade de Ciências e Tecnologia
Universidade Nova de Lisboa
Lisboa
Portugal
http://math.mit.edu/~tabuada
Michel Van den Bergh
Department of Mathematics
Universiteit Hasselt
Diepenbeek
Belgium
http://hardy.uhasselt.be/personal/vdbergh/Members/~michelid.html